Volume 21, issue 3 (2017)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 23
Issue 5, 2165–2700
Issue 4, 1621–2164
Issue 3, 1085–1619
Issue 2, 541–1084
Issue 1, 1–540

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Hierarchically hyperbolic spaces, I: Curve complexes for cubical groups

Jason Behrstock, Mark F Hagen and Alessandro Sisto

Geometry & Topology 21 (2017) 1731–1804
Bibliography
1 I Agol, The virtual Haken conjecture, Doc. Math. 18 (2013) 1045 MR3104553
2 H J Bandelt, V Chepoi, Metric graph theory and geometry: a survey, from: "Surveys on discrete and computational geometry" (editors J E Goodman, J Pach, R Pollack), Contemp. Math. 453, Amer. Math. Soc. (2008) 49 MR2405677
3 J A Behrstock, Asymptotic geometry of the mapping class group and Teichmüller space, Geom. Topol. 10 (2006) 1523 MR2255505
4 J Behrstock, R Charney, Divergence and quasimorphisms of right-angled Artin groups, Math. Ann. 352 (2012) 339 MR2874959
5 J Behrstock, M F Hagen, Cubulated groups: thickness, relative hyperbolicity, and simplicial boundaries, Groups Geom. Dyn. 10 (2016) 649 MR3513112
6 J Behrstock, M F Hagen, A Sisto, Hierarchically hyperbolic spaces II: Combination theorems and the distance formula, preprint (2015) arXiv:1509.00632
7 J Behrstock, B Kleiner, Y Minsky, L Mosher, Geometry and rigidity of mapping class groups, Geom. Topol. 16 (2012) 781 MR2928983
8 J A Behrstock, Y N Minsky, Dimension and rank for mapping class groups, Ann. of Math. 167 (2008) 1055 MR2415393
9 N Bergeron, D T Wise, A boundary criterion for cubulation, Amer. J. Math. 134 (2012) 843 MR2931226
10 M Bestvina, K Bromberg, K Fujiwara, Bounded cohomology with coefficients in uniformly convex Banach spaces, preprint (2013) arXiv:1306.1542
11 M Bestvina, K Bromberg, K Fujiwara, Constructing group actions on quasi-trees and applications to mapping class groups, Publ. Math. Inst. Hautes Études Sci. 122 (2015) 1 MR3415065
12 M Bestvina, M Feighn, Subfactor projections, J. Topol. 7 (2014) 771 MR3252963
13 M Bestvina, K Fujiwara, Bounded cohomology of subgroups of mapping class groups, Geom. Topol. 6 (2002) 69 MR1914565
14 M Bestvina, B Kleiner, M Sageev, Quasiflats in CAT(0) 2–complexes, Algebr. Geom. Topol. 16 (2016) 2663 MR3572343
15 B H Bowditch, Tight geodesics in the curve complex, Invent. Math. 171 (2008) 281 MR2367021
16 J F Brock, The Weil–Petersson metric and volumes of 3–dimensional hyperbolic convex cores, J. Amer. Math. Soc. 16 (2003) 495 MR1969203
17 J F Brock, R D Canary, Y N Minsky, The classification of Kleinian surface groups, II : The ending lamination conjecture, Ann. of Math. 176 (2012) 1 MR2925381
18 M Burger, N Monod, Continuous bounded cohomology and applications to rigidity theory, Geom. Funct. Anal. 12 (2002) 219 MR1911660
19 M Burger, S Mozes, Lattices in product of trees, Inst. Hautes Études Sci. Publ. Math. 92 (2000) 151 MR1839489
20 P E Caprace, N Monod, Isometry groups of non-positively curved spaces: structure theory, J. Topol. 2 (2009) 661 MR2574740
21 P E Caprace, M Sageev, Rank rigidity for CAT(0) cube complexes, Geom. Funct. Anal. 21 (2011) 851 MR2827012
22 R Charney, An introduction to right-angled Artin groups, Geom. Dedicata 125 (2007) 141 MR2322545
23 R Charney, M W Davis, Finite K(π,1)s for Artin groups, from: "Prospects in topology" (editor F Quinn), Ann. of Math. Stud. 138, Princeton Univ. Press (1995) 110 MR1368655
24 I Chatterji, G Niblo, From wall spaces to CAT(0) cube complexes, Internat. J. Algebra Comput. 15 (2005) 875 MR2197811
25 V Chepoi, Graphs of some CAT(0) complexes, Adv. in Appl. Math. 24 (2000) 125 MR1748966
26 V Chepoi, M F Hagen, On embeddings of CAT(0) cube complexes into products of trees via colouring their hyperplanes, J. Combin. Theory Ser. B 103 (2013) 428 MR3071375
27 M W Davis, The geometry and topology of Coxeter groups, 32, Princeton Univ. Press (2008) MR2360474
28 C Druţu, Quasi-isometry invariants and asymptotic cones, Internat. J. Algebra Comput. 12 (2002) 99 MR1902363
29 M G Durham, The augmented marking complex of a surface, J. Lond. Math. Soc. 94 (2016) 933 MR3614935
30 A Eskin, H Masur, K Rafi, Large scale rank of Teichmüller space, preprint (2013) arXiv:1307.3733
31 K Fujiwara, Subgroups generated by two pseudo-Anosov elements in a mapping class group, I : Uniform exponential growth, from: "Groups of diffeomorphisms" (editors R Penner, D Kotschick, T Tsuboi, N Kawazumi, T Kitano, Y Mitsumatsu), Adv. Stud. Pure Math. 52, Math. Soc. Japan (2008) 283 MR2509713
32 M F Hagen, The simplicial boundary of a CAT(0) cube complex, Algebr. Geom. Topol. 13 (2013) 1299 MR3071129
33 M F Hagen, Weak hyperbolicity of cube complexes and quasi-arboreal groups, J. Topol. 7 (2014) 385 MR3217625
34 M F Hagen, P Przytycki, Cocompactly cubulated graph manifolds, Israel J. Math. 207 (2015) 377 MR3358051
35 M F Hagen, D T Wise, Cubulating hyperbolic free-by-cyclic groups: the general case, Geom. Funct. Anal. 25 (2015) 134 MR3320891
36 F Haglund, Finite index subgroups of graph products, Geom. Dedicata 135 (2008) 167 MR2413337
37 F Haglund, D T Wise, Special cube complexes, Geom. Funct. Anal. 17 (2008) 1551 MR2377497
38 U Hamenstädt, Geometry of the mapping class groups, III: Quasi-isometric rigidity, preprint (2005) arXiv:math.GT/0512429
39 J Huang, Top dimensional quasiflats in CAT(0) cube complexes, preprint (2014) arXiv:1410.8195
40 D Hume, Embedding mapping class groups into finite products of trees, preprint (2012) arXiv:1207.2132
41 N V Ivanov, Automorphism of complexes of curves and of Teichmüller spaces, Internat. Math. Res. Notices (1997) 651 MR1460387
42 J Kahn, V Markovic, Immersing almost geodesic surfaces in a closed hyperbolic three manifold, Ann. of Math. 175 (2012) 1127 MR2912704
43 S h Kim, T Koberda, Embedability between right-angled Artin groups, Geom. Topol. 17 (2013) 493 MR3039768
44 S H Kim, T Koberda, The geometry of the curve graph of a right-angled Artin group, Internat. J. Algebra Comput. 24 (2014) 121 MR3192368
45 B Kleiner, The local structure of length spaces with curvature bounded above, Math. Z. 231 (1999) 409 MR1704987
46 J Maher, G Tiozzo, Random walks on weakly hyperbolic groups, preprint (2014) arXiv:1410.4173
47 A I Mal’cev, On a class of homogeneous spaces, Izvestiya Akad. Nauk. SSSR. Ser. Mat. 13 (1949) 9 MR0028842
48 J F Manning, Geometry of pseudocharacters, Geom. Topol. 9 (2005) 1147 MR2174263
49 H A Masur, Y N Minsky, Geometry of the complex of curves, I : Hyperbolicity, Invent. Math. 138 (1999) 103 MR1714338
50 H A Masur, Y N Minsky, Geometry of the complex of curves, II : Hierarchical structure, Geom. Funct. Anal. 10 (2000) 902 MR1791145
51 P Mathieu, A Sisto, Deviation inequalities and CLT for random walks on acylindrically hyperbolic groups, preprint (2014) arXiv:1411.7865
52 N Monod, Continuous bounded cohomology of locally compact groups, 1758, Springer (2001) MR1840942
53 A Nevo, M Sageev, The Poisson boundary of CAT(0) cube complex groups, Groups Geom. Dyn. 7 (2013) 653 MR3095714
54 G A Niblo, L D Reeves, Coxeter groups act on CAT(0) cube complexes, J. Group Theory 6 (2003) 399 MR1983376
55 D Osin, Acylindrically hyperbolic groups, Trans. Amer. Math. Soc. 368 (2016) 851 MR3430352
56 P Pansu, Croissance des boules et des géodésiques fermées dans les nilvariétés, Ergodic Theory Dynam. Systems 3 (1983) 415 MR741395
57 P Pansu, Métriques de Carnot–Carathéodory et quasiisométries des espaces symétriques de rang un, Ann. of Math. 129 (1989) 1 MR979599
58 S D Pauls, The large scale geometry of nilpotent Lie groups, Comm. Anal. Geom. 9 (2001) 951 MR1883722
59 K Rafi, A combinatorial model for the Teichmüller metric, Geom. Funct. Anal. 17 (2007) 936 MR2346280
60 K Ruane, S Witzel, CAT(0) cubical complexes for graph products of finitely generated abelian groups, New York J. Math. 22 (2016) 637 MR3548115
61 L Sabalka, D Savchuk, Submanifold projection, preprint (2012) arXiv:1211.3111
62 M Sageev, Ends of group pairs and non-positively curved cube complexes, Proc. London Math. Soc. 71 (1995) 585 MR1347406
63 M Sageev, D T Wise, The Tits alternative for CAT(0) cubical complexes, Bull. London Math. Soc. 37 (2005) 706 MR2164832
64 P Scott, Subgroups of surface groups are almost geometric, J. London Math. Soc. 17 (1978) 555 MR0494062
65 A Sisto, Projections and relative hyperbolicity, Enseign. Math. 59 (2013) 165 MR3113603
66 S J Taylor, Right-angled Artin groups and Out(𝔽n), I : Quasi-isometric embeddings, Groups Geom. Dyn. 9 (2015) 275 MR3343354
67 W P Thurston, On the geometry and dynamics of diffeomorphisms of surfaces, Bull. Amer. Math. Soc. 19 (1988) 417 MR956596
68 J H C Whitehead, Combinatorial homotopy, I, Bull. Amer. Math. Soc. 55 (1949) 213 MR0030759
69 J H C Whitehead, Combinatorial homotopy, II, Bull. Amer. Math. Soc. 55 (1949) 453 MR0030760
70 D T Wise, Cubulating small cancellation groups, Geom. Funct. Anal. 14 (2004) 150 MR2053602
71 D T Wise, Complete square complexes, Comment. Math. Helv. 82 (2007) 683 MR2341837
72 D T Wise, The structure of groups with a quasiconvex hierarchy, preprint (2011)
73 D T Wise, From riches to raags : 3–manifolds, right-angled Artin groups, and cubical geometry, 117, Amer. Math. Soc. (2012) MR2986461